JOURNAL ARTICLE

[Hypoglycemia associated with oral sulfonylurea hypoglycaemic agents in an 11-year-old girl]

E Ramos, S Baron, S Sentanac, G Touati, G Picherot
Archives de Pédiatrie: Organe Officiel de la Sociéte Française de Pédiatrie 2005, 12 (7): 1109-11
15925501

UNLABELLED: In children more than 8 years old, hyperinsulinism is the most common cause of hypoglycemia.

CASE REPORT: We report the case of an 11-year-old girl who presented recurrent hypoglycemia with endogenous hyperinsulinism (high insulin and C-peptide concentrations). The morphological investigations didn't find insulinoma. Finally the questioning identifies the voluntary intoxication with hypoglycemic agent. At a later date, the sulfonylurea dosage during an hypoglycaemic episode was positive.

CONCLUSION: The sulfonylurea drugs can mimic an endogenous hyperinsulinism and mislead the diagnostic to an insulinoma suspicion and lead to a surgical exploration. A sulfonylurea dosage should be done before planning out surgery.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
15925501
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.